Alert archive / North Dakota / Wind Advisories in 2011

Wind Advisory 28, NWS Bismarck, ND

November 6, 201125 counties in North Dakota

NWS Bismarck, ND issued this wind advisory at Nov 6, 2011, 2:29 AM MST for 25 counties in North Dakota. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Nov 6, 2011, 2:29 AM MST (09:29 UTC)
Expired
Nov 6, 2011, 7:00 PM MST
In force
17 hr
Issued by
NWS Bismarck, ND
All 25 counties

Adams County, ND, Billings County, ND, Bowman County, ND, Burleigh County, ND, Dickey County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Oliver County, ND, Pierce County, ND, Rolette County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND

The radar

The Bismarck radar (KBIS), 31 km from the middle of the area, began a volume at 09:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 9.5 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2011-11-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2011-11-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 118 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1880 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
118 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

916 
WWUS73 KBIS 060929
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
329 AM CST SUN NOV 6 2011

...A WIND ADVISORY IS IN EFFECT FOR MUCH OF NORTH DAKOTA TODAY...

.STRONG LOW PRESSURE MOVING INTO SOUTH CENTRAL CANADA WILL PRODUCE
STRONG WESTERLY WINDS TODAY ACROSS THE STATE. WINDS GUSTING UP TO
AROUND 40 MPH ARE EXPECTED. 

WINDS ARE EXPECTED TO DIMINISH THIS EVENING.


NDZ005-013-019>023-025-034>037-041>048-050-051-061730-
/O.NEW.KBIS.WI.Y.0028.111106T0929Z-111107T0000Z/
ROLETTE-PIERCE-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-
BURLEIGH-KIDDER-STUTSMAN-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-
EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...ROLLA...RUGBY...BEULAH...HAZEN...
CENTER...GARRISON...MCCLUSKY...HARVEY...CARRINGTON...MANDAN...
BISMARCK...STEELE...JAMESTOWN...MOTT...ELGIN...BOWMAN...
HETTINGER...FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...
OAKES
329 AM CST SUN NOV 6 2011 /229 AM MST SUN NOV 6 2011/

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
EVENING. 

* WESTERLY WINDS SUSTAINED FROM 25 TO 30 MPH...AND GUSTS UP TO
  AROUND 40 MPH...ARE EXPECTED THIS MORNING AND AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NH
2 follow-up statements
380 
WWUS73 KBIS 061558
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
958 AM CST SUN NOV 6 2011

...A WIND ADVISORY IS IN EFFECT FOR MUCH OF NORTH DAKOTA TODAY...

.STRONG LOW PRESSURE MOVING INTO SOUTH CENTRAL CANADA WILL
PRODUCE STRONG WESTERLY WINDS TODAY ACROSS THE STATE. WINDS
GUSTING UP TO AROUND 40 MPH ARE EXPECTED.

WINDS ARE EXPECTED TO DIMINISH THIS EVENING.

NDZ031>033-040-070000-
/O.EXA.KBIS.WI.Y.0028.000000T0000Z-111107T0000Z/
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-
INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH
858 AM MST SUN NOV 6 2011

...WIND ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

* WESTERLY WINDS SUSTAINED FROM 25 TO 30 MPH...AND GUSTS UP TO 
  AROUND 40 MPH...ARE EXPECTED THIS MORNING AND AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NDZ005-013-019>023-025-034>037-041>048-050-051-070000-
/O.CON.KBIS.WI.Y.0028.000000T0000Z-111107T0000Z/
ROLETTE-PIERCE-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-
BURLEIGH-KIDDER-STUTSMAN-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-
EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...ROLLA...RUGBY...BEULAH...HAZEN...
CENTER...GARRISON...MCCLUSKY...HARVEY...CARRINGTON...MANDAN...
BISMARCK...STEELE...JAMESTOWN...MOTT...ELGIN...BOWMAN...
HETTINGER...FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...
OAKES
958 AM CST SUN NOV 6 2011 /858 AM MST SUN NOV 6 2011/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
EVENING. 

* WESTERLY WINDS SUSTAINED FROM 25 TO 30 MPH...AND GUSTS UP TO 
  AROUND 40 MPH...ARE EXPECTED THIS MORNING AND AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
802 
WWUS73 KBIS 062033
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
233 PM CST SUN NOV 6 2011

...A WIND ADVISORY IS IN EFFECT FOR MUCH OF NORTH DAKOTA TODAY...

.STRONG LOW PRESSURE MOVING INTO SOUTH CENTRAL CANADA WILL
PRODUCE STRONG WESTERLY WINDS TODAY ACROSS THE STATE. WINDS
GUSTING UP TO AROUND 40 MPH ARE EXPECTED.

WINDS ARE EXPECTED TO DIMINISH THIS EVENING.

NDZ017-018-070200-
/O.EXB.KBIS.WI.Y.0028.000000T0000Z-111107T0200Z/
MCKENZIE-DUNN-
INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER
233 PM CST SUN NOV 6 2011

...WIND ADVISORY IN EFFECT UNTIL 8 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CST THIS EVENING. 

* WESTERLY WINDS SUSTAINED FROM 25 TO 30 MPH...AND GUSTS UP TO 
  AROUND 40 MPH...ARE EXPECTED THIS MORNING AND AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NDZ005-013-019>023-025-031>037-040>048-050-051-070200-
/O.EXT.KBIS.WI.Y.0028.000000T0000Z-111107T0200Z/
ROLETTE-PIERCE-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-
GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-
SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-
MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...ROLLA...RUGBY...BEULAH...HAZEN...
CENTER...GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...
MEDORA...DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...
MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...
LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
233 PM CST SUN NOV 6 2011 /133 PM MST SUN NOV 6 2011/

...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM CST /7 PM MST/ THIS
EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM CST /7 PM MST/ THIS
EVENING. 

* WESTERLY WINDS SUSTAINED FROM 25 TO 30 MPH...AND GUSTS UP TO 
  AROUND 40 MPH...ARE EXPECTED THIS MORNING AND AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Nov 6, 12:39 AM MDT, 2 hours 50 minutes earlier.

Area forecast discussion, Nov 6, 12:39 AM MDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
139 AM CDT SUN NOV 6 2011

.UPDATE...

UPDATES FOR THIS FORECAST PACKAGE WERE MADE THROUGH 00Z MONDAY
(SUNDAY AFTERNOON).

&&

.DISCUSSION...

THE UPPER TROUGH HAS BEEN SLOWER THAN ADVERTISED WITH THE ONSET OF
PRECIPITATION BY ABOUT 3-5 HOURS OVER MY WESTERN COUNTIES...AS IT
BECAME NEGATIVELY TILTED ACROSS THE CENTRAL CONUS SAT EVENING.
SNOW CONTINUES TO DEVELOP ACROSS WESTERN NORTH DAKOTA...WITH THE
GREATER INTENSITIES NEAR ONE OF THE EMBEDDED CIRCULATION CENTERS
OVER NORTHEASTERN MT. A SECOND CHUNK OF ENERGY IS CURRENTLY
LIFTING NORTH TOWARDS EASTERN SD. ASSOCIATED PRECIP WITH THIS
EMBEDDED WAVE WILL IMPACT THE JAMES RIVER VALLEY AND PERHAPS PARTS
OF SOUTH CENTRAL ND IN A FEW HOURS.

THE FORECAST FOR PRECIPITATION TYPE LOOKS TO BE ON TRACK WITH ALL
SNOW WEST...A RAIN/SNOW MIX TURNING TO ALL SNOW CENTRAL...AND
MAINLY RAIN SOUTHEAST NOW THROUGH 12Z THIS MORNING. AFTER
12Z...STRONG CAA FROM WEST TO EAST WILL RESULT IN MAINLY SNOW FOR
SUNDAY DAYTIME.

A FEW AREAS ACROSS MY SOUTHWEST AND CENTRAL WILL LIKELY REMAIN DRY
IN BETWEEN THE TWO ABOVE MENTIONED WAVES NOW THROUGH SUNDAY
AFTERNOON. TRIED TO REFLECT THIS TREND IN THE FORECAST.

MODELS LINGER PRECIPITATION ACROSS THE NORTH SUNDAY MORNING AND
AFTERNOON IN THE FORM OF SNOW WITH ACCUMULATIONS NEAR AN INCH.
STRONG WESTERLY WINDS WILL CREATE BLSN NORTHWEST AND NORTH
CENTRAL. WILL CONTINUE WITH THE WINTER WEATHER ADVISORY AS IS WITH
THIS UPDATE. FOR THIS MORNINGS STANDARD FORECAST ISSUANCE...WILL
NEED TO DECIDE WHETHER TO EXPAND THE WSW TO INCLUDE MY ENTIRE
NORTH...EXPIRE EARLY MY SOUTHWEST...AND ISSUE A WIND ADVISORY
WHERE THE WSW IS NOT IN EFFECT. UPDATED PRODUCTS OUT SHORTLY.

&&

.AVIATION...

LOW PRESSURE WILL MOVE NORTHEAST THROUGH THE REGION
BRINGING SNOW TO WESTERN NORTH DAKOTA AND A MIX OF RAIN AND SNOW
CENTRAL LATE TONIGHT. MVFR-IFR CONDITIONS HAVE MOVED INTO WILLISTON
AND DICKINSON THIS EVENING...AND SHOULD MOVE INTO BISMARCK AND MINOT
NEAR OR SHORTLY AFTER 06Z...AND JAMESTOWN AROUND 09Z SUNDAY.
STRONG WINDS AND SNOW MAY PRODUCE SOME IFR CEILINGS/VISIBILITIES
ESPECIALLY NORTH LATE TONIGHT INTO EARLY SUNDAY. MVFR CEILINGS
REMAIN THROUGH MUCH OF THE DAY SUNDAY. STRONG NORTHWEST WINDS WILL
CONTINUE ON SUNDAY WITH SNOW ENDING FROM SOUTH TO NORTH.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 6 PM CST /5 PM MST/ THIS EVENING
FOR NDZ001>004-009>012-017>019-021-031>033-040-043.

&&

UPDATE...NH
AVIATION...TWH
Hazardous weather outlook, Nov 5, 3:39 AM MDT, 23 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
439 AM CDT SAT NOV 5 2011

NDZ001>004-009>012-017>019-021-031>033-040-043-060945-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-WILLIAMS-MOUNTRAIL-WARD-MCHENRY-
MCKENZIE-DUNN-MERCER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-
BOWMAN-
439 AM CDT SAT NOV 5 2011 /339 AM MDT SAT NOV 5 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW IS IN EFFECT
FOR THE AREA...FROM LATE SATURDAY AFTERNOON THROUGH SUNDAY
AFTERNOON. SEE WWW.WEATHER.GOV/BISMARCK FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

STRONG NORTHWEST WINDS WILL CONTINUE SUNDAY MORNING AND AFTERNOON
FROM SATURDAY NIGHT. SNOW AND PATCHY BLOWING SNOW ARE FORECAST
THROUGH SUNDAY AFTERNOON...ESPECIALLY NORTH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS AND WEATHER
CONDITIONS OVER THE WEEKEND.

NDZ005-013-020-022-023-025-034>037-041-042-044>048-050-051-060945-
ROLETTE-PIERCE-OLIVER-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-
KIDDER-STUTSMAN-HETTINGER-GRANT-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-
MCINTOSH-DICKEY-
439 AM CDT SAT NOV 5 2011 /339 AM MDT SAT NOV 5 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A MIX OF RAIN AND SNOW IS EXPECTED TONIGHT...CHANGING OVER TO
LIGHT SNOW OVERNIGHT INTO SUNDAY MORNING. ONLY MINOR SNOWFALL
AMOUNTS ARE EXPECTED AT THIS TIME. THERE MAY BE SOME PATCHY
BLOWING SNOW AND REDUCED VISIBILITIES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

STRONG NORTHWEST WINDS WILL CONTINUE SUNDAY MORNING AND AFTERNOON
FROM SATURDAY NIGHT. SNOW AND PATCHY BLOWING SNOW IS POSSIBLE
THROUGH SUNDAY AFTERNOON...ESPECIALLY NORTH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS AND WEATHER
CONDITIONS OVER THE WEEKEND.

NH

Nearby

Wind Advisories in North Dakota, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.